Alert archive / Wyoming / High Wind Warnings in 2009

High Wind Warning 68, NWS Cheyenne, WY

March 7, 2009

NWS Cheyenne, WY issued this high wind warning at Mar 7, 2009, 9:23 PM MST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 7, 2009, 9:23 PM MST (04:23 UTC)
Expired
Mar 8, 2009, 12:00 PM MDT
In force
14 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KCYS 080423
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
923 PM MST SAT MAR 7 2009

...STRONG WINDS WILL AFFECT PARTS OF SOUTHEAST WYOMING THROUGH
EARLY AFTERNOON SUNDAY...

.STRONG WEST WINDS WILL CONTINUE OVER AND NEAR THE LARAMIE RANGE
AND NORTHERN CARBON COUNTY THROUGH EARLY AFTERNOON SUNDAY. THE
WINDS WILL BE SUSTAINED BETWEEN 35 AND 45 MPH WITH GUSTS UP TO
60 MPH. THE WINDS WILL PRODUCE AREAS OF BLOWING AND DRIFTING SNOW
OVER AND NEAR THE LARAMIE RANGE AND SNOWY RANGE THROUGH EARLY
SUNDAY AFTERNOON.

WYZ062-064-066-067-081230-
/O.NEW.KCYS.HW.W.0068.090308T0423Z-090308T2000Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
923 PM MST SAT MAR 7 2009

...HIGH WIND WARNING IN EFFECT UNTIL 2 PM MDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 PM MDT SUNDAY. 

WEST WINDS WILL BE SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO 60 MPH
OVER THE LARAMIE RANGE...SOUTHERN PLATTE COUNTY AND NORTHERN
CARBON COUNTY THROUGH EARLY SUNDAY AFTERNOON. THE WARNING AREA
INCLUDES THE CITIES OF WHEATLAND...CHUGWATER...HANNA AND MEDICINE
BOW AS WELL AS PORTIONS OF INTERSTATES 25 AND 80. THE STRONG WINDS
WILL GRADUALLY DECREASE SUNDAY AFTERNOON.  

SINCE SHORTLY AFTER 8 PM...WINDS SPEEDS HAVE BEEN SUSTAINED AROUND
40 MPH IN ARLINGTON WITH GUSTS AROUND 55 MPH.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STRONG WEST WINDS WILL PRODUCE HAZARDOUS TRAVEL IN THE WARNING
AREA FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE VEHICLES. IN 
ADDITION...THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING AND 
DRIFTING SNOW OVER AND NEAR THE LARAMIE RANGE AND SNOWY RANGE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL
5 1 1.

&&

$$

WEILAND
2 follow-up statements
000 
WWUS75 KCYS 081023
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
423 AM MDT SUN MAR 8 2009

WYZ062-064-066-067-081800-
/O.EXT.KCYS.HW.W.0068.000000T0000Z-090308T1800Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
423 AM MDT SUN MAR 8 2009

...HIGH WIND WARNING NOW IN EFFECT UNTIL NOON MDT TODAY...

THE HIGH WIND WARNING IS IN EFFECT UNTIL NOON MDT TODAY. 

WEST WINDS OF 25 TO 40 MPH WILL BLOW IN AND NEAR THE MOUNTAINS 
THROUGH THIS MORNING.  LOCAL GUSTS TO 60 MPH WILL OCCUR MAINLY 
BETWEEN WHEATLAND AND CHUGWATER ALONG I-25...AND ALSO NEAR ARLINGTON 
ALONG I-80.  

THE STRONG WEST WINDS WILL PRODUCE LOCALLY HAZARDOUS TRAVEL IN THE 
WARNING AREA FOR THOSE DRIVING LIGHTWEIGHT OR HIGH PROFILE VEHICLES. 
IN ADDITION...THE STRONG WINDS WILL PRODUCE AREAS OF BLOWING AND 
DRIFTING SNOW OVER AND NEAR THE LARAMIE RANGE AND SNOWY RANGE. FOR 
DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING...PLEASE DIAL 5 1 1.

&&

$$
000 
WWUS75 KCYS 081755
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1155 AM MDT SUN MAR 8 2009

WYZ062-064-066-067-081900-
/O.EXP.KCYS.HW.W.0068.000000T0000Z-090308T1800Z/
NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE RANGE-PLATTE-
INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...GARRETT...
BUFORD...HORSE CREEK...WHEATLAND...GUERNSEY
1155 AM MDT SUN MAR 8 2009

...HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY...

THE HIGH WIND WARNING WILL EXPIRE AT NOON MDT TODAY. 

WIND SPEEDS HAVE DECREASED BELOW CRITICAL THRESHOLDS...THEREFORE
THE WARNING WILL BE ALLOWED TO EXPIRE AT NOON. SOUTHWEST WINDS OF
25 TO 35 MPH WITH GUSTS AS HIGH AS 50 MPH WILL CONTINUE TO BE
POSSIBLE EARLY THIS AFTERNOON...WITH GRADUAL WEAKENING EXPECTED
THROUGH SUNSET.

$$

HAHN

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Mar 7, 9:05 PM MST, 18 minutes earlier.

Area forecast discussion, Mar 7, 9:05 PM MST, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
905 PM MST SAT MAR 7 2009

.DISCUSSION...WINDS HAVE STEADILY INCREASED SINCE 00Z IN THE WIND
CORRIDOR FROM KARL TO KBRX.  KARL HAS HAD SUSTAINED WINDS OF 40 TO 45
MPH SINCE 0330Z WITH GUSTS BETWEEN 50 AND 55 MPH.  THE LOWEST GATE
OF THE MEDICINE BOW PROFILER HAS INCREASED TO 50 KNOTS AS OF 03Z.
WILL GO AHEAD AND ISSUE A HIGH WIND WARNING FOR THE AREAS FROM KARL
TO KBRX...INCLUDING THE LARAMIE RANGE...UNTIL 20Z SUNDAY.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 225 PM MST SAT MAR 7 2009/...

SHORT TERM...TONIGHT THROUGH MONDAY...

COUPLE OF FORECAST ISSUES WITH THE SHORT TERM PACKAGE. INITIALLY
WHAT TO DO WITH THE ONGOING ADVISORY...WINDS AND TEMPERATURES ON
SUNDAY AND FINALLY THE STORM COMING IN ON MONDAY.

WILL CANCEL THE ADVISORY WITH THE ISSUANCE OF THE AFTERNOON
PACKAGE. HAVE RECEIVED A REPORT OF THREE INCHES. STILL THINK THERE
WILL BE SOME LIGHT SNOW INTO THE EVENING HOURS BUT ADDITIONAL
AMOUNTS SHOULD BE ONLY AN INCH OR THREE. SNOW WILL END DURING THE
EVENING WEST TO EAST AS AN UPPER LEVEL DISTURBANCE RACES ACROSS
THE CWA. BEHIND THIS FEATURE THE MODELS INDICATE WINDS WILL
INCREASE AND BLOW THROUGH THE DAY SUNDAY. WITH THIS PATTERN SHOULD
EXPECT TO SEE TEMPERATURES WARM UP NICELY TOMORROW. FINALLY NEXT
STORM ON MONDAY APPEARS TO SLOWING DOWN A LITTLE AND NOW EXPECT TO
SEE THE SNOW ARRIVE AROUND 6 TO 12 HOURS LATER THAN PREVIOUS
THINKING. AT THE END OF THE SHORT TERM SNOW SHOULD BE WEST OF A
LINE FROM CHADRON TO LARAMIE.

LONG TERM...MONDAY NIGHT THROUGH FRIDAY...
SNOW CHANCES WILL RAMP UP QUICKLY MONDAY NIGHT AS THE NEXT
SHORTWAVE EMBARKS UPON THE INTERMOUNTAIN WEST. A 100+KT JET WILL
EXTEND FROM WRN COLORADO THROUGH THE DAKOTAS AND INTO MINNESOTA
INITIALLY...PLACING MUCH OF SOUTHEAST WYOMING BENEATH THE
FAVORABLE RIGHT ENTRANCE REGION. MEANWHILE...THE 700MB LOW WILL
MOVE INTO EAST CENTRAL WYOMING MONDAY NIGHT...AND INTO THE DAKOTAS
BY TUESDAY MORNING. GIVEN THE SLOWING OF THE MODEL PROGS OVER THE
PAST FEW RUNS...EXPECT THAT MONDAY NIGHT WILL PROVIDE THE BEST
OPPORTUNITY FOR SNOWFALL ACROSS THE AREA WITH THE BEST CHANCES
ACROSS THE NORTHERN HALF. HAVE CONTINUED THE PREVIOUS TREND OF
BOOSTING POPS FOR THIS TIMEFRAME. DID NOT GET FANCY WITH SNOWFALL
AMOUNTS THIS FAR OUT...BUT DID BOOST THEM A BIT ALONG A RAWLINS TO
CHADRON CORRIDOR...UP INTO THE 2 TO 4 INCH RANGE. THE MAIN
LIMITING FACTOR WILL BE THE SHORT DURATION OF THE SYSTEM WHICH
WILL ONLY BE 12 TO 18 HOURS. THE UPPER LOW WILL CONTINUE TO WRAP
UP INTO THE MAIN HUDSON BAY LOW LATER IN THE WEEK...GIVING WAY TO
DRIER WEST/NORTHWEST FLOW AS EARLY AS TUESDAY NIGHT. MEDIUM RANGE
MODELS BECOME OUT OF PHASE BY THE LATTER HALF OF THE WEEK...WITH
THE 12Z EURO DEVELOPING A RIDGE OVER THE WESTERN CONUS BY NEXT
WEEKEND...WHILE THE OPERATIONAL GFS KEEPS THE RIDGE OVER THE
EASTERN PACIFIC. HAVE LEANED ON THE ECMWF WITH THIS
PACKAGE...WHICH WILL YIELD QUIET WEATHER THROUGH THE SECOND HALF
OF THE WEEK...WITH MODERATING TEMPERATURES BACK INTO THE 50S BY
FRIDAY.

&&

.AVIATION...VFR CONDITIONS WILL BE OVER THE CWA THROUGH SUNDAY.
WEST WINDS WILL GUST TO 50 KNOTS OVER AND ALONG THE MOUNTAINS
ESPECIALLY AFTER 06Z AND THROUGH MUCH OF SUNDAY.

&&

.FIRE WEATHER...LOW LEVEL MOISTURE HAS REALLY DECREASED OVER THE WEST
PART OF THE CWA ONCE THE WEST WINDS BEGIN AND INCREASE.  AT 01Z MANY
PLACES NEAR AND WEST OF THE LARAMIE RANGE HAD SURFACE DEW POINTS IN
THE SINGLE DIGITS.  AS MENTIONED IN THE EARLIER DISCUSSION...THERE
COULD BE FIRE WEATHER CONCERNS IN THE LOWER ELEVATIONS OF SOUTHEAST
WYOMING ON SUNDAY WITH THE WARMER TEMPERATURES...LOW SURFACE DEW
POINTS AND GUSTY WESTERLY WINDS.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 2 PM SUNDAY FOR AREAS OVER AND NEAR THE
     LARAMIE RANGE.  ZONES 62..64..66..67.
NE...NONE.

&&

WEILAND
Hazardous weather outlook, Mar 7, 9:10 PM MST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
910 PM MST SAT MAR 7 2009

NEZ001>003-019>021-054-055-WYZ059>070-082115-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
910 PM MST SAT MAR 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

WEST WINDS WILL GUST AS HIGH AS 60 MPH IN AREAS ALONG AND WEST OF
THE LARAMIE RANGE FOR THE REST OF TONIGHT.  THE STRONG WINDS WILL
PRODUCE AREAS OF BLOWING AND DRIFTING SNOW IN THE MOUNTAINS.  TRAVEL
WILL ALSO BE HAZARDOUS FOR THOSE WITH LIGHTWEIGHT OR HIGH PROFILE
VEHICLES IN THOSE PARTS OF SOUTHEAST WYOMING.  A HIGH WIND WARNING
IS IN EFFECT FOR THE REST OF TONIGHT IN THOSE AREAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

STRONG WEST WINDS GUSTING TO 60 MPH ALONG AND WEST OF THE LARAMIE
RANGE THROUGH SUNDAY MORNING.  THE STRONG WINDS WILL PRODUCE AREAS
OF BLOWING AND DRIFTING SNOW IN THE MOUNTAINS.  TRAVEL WILL ALSO BE
HAZARDOUS THROUGH SUNDAY MORNING FOR THOSE WITH LIGHTWEIGHT OR HGH
PROFILE VEHICLES IN THOSE PARTS OF SOUTHEAST WYOMING.  THE HIGH
WIND WARNING WILL REMAIN IN EFFECT UNTIL 2 PM SUNDAY.

ANOTHER STORM SYSTEM WILL BRING A COLDER TEMPERATURES AND A GOOD
CHANCE OF LIGHT SNOW TO MUCH OF THE REGION ON MONDAY INTO TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

In the hours before

Special weather statement, Mar 7, 3:31 PM MST, 5 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
331 PM MST SAT MAR 7 2009

NEZ054-WYZ069-070-080045-
KIMBALL-CHEYENNE FOOTHILLS-PINE BLUFFS-
INCLUDING THE CITIES OF...KIMBALL...CHEYENNE...PINE BLUFFS
331 PM MST SAT MAR 7 2009

...AN AREA OF MODERATE SNOW WILL BE AFFECTING THE SOUTHEAST
CORNER OF WYOMING AND THE SOUTHWEST CORNER OF THE NEBRASKA
PANHANDLE THROUGH THE EARLY EVENING...

SNOW WILL FALL OVER THE AREA FROM CHEYENNE TO KIMBALL THROUGH
THE EARLY EVENING. A BAND OF MODERATE SNOWFALL WAS ALONG
INTERSTATE 25 IN LARAMIE COUNTY...INCLUDING THE CITY OF CHEYENNE
AT 320 PM. THE BAND OF MODERATE SNOWFALL WILL CONTINUE TO MOVE
EAST THROUGH THE EARLY EVENING. VISIBILITIES WILL BE REDUCED TO
ONE HALF MILE FOR ABOUT ONE-HALF HOUR AS THE BAND OF MODERATE
SNOWFALL MOVES EAST.

THE SNOW WILL BECOME LIGHTER IN CHEYENNE BY 345 PM...WITH THE
MODERATE SNOWFALL AFFECTING PINE BLUFFS AND ALBIN BY 4 PM AND
KIMBALL POSSIBLY AROUND 430 PM. UP TO ONE HALF INCH OF SNOW
WILL ACCUMULATE MAINLY IN THE GRASSY AREAS FROM THE BAND OF
MODERATE SNOWFALL.

TRAVELERS SHOULD BE AWARE OF THE PERIOD OF MODERATE SNOW. THE
SNOW WILL PRODUCE GREATLY REDUCED VISIBILITIES FOR A TIME AS
WELL AS SLICK ROADS.

WEILAND
Local storm report, Mar 7, 9:16 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
916 PM MST SAT MAR 07 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
03/07/2009  M59 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUST AT 44 MPH

0900 PM     NON-TSTM WND GST ARLINGTON               41.59N 106.21W
03/07/2009  M57 MPH          CARBON             WY   DEPT OF HIGHWAYS

            SUST 45 MPH

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 8, 1:33 PM MDTWinter Storm WatchCYS13 hr

Nearby

High Wind Warnings in Wyoming, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.